Armour & heavy, frequent menstruation?

Hi guys,

Can anyone advise me, please?

I am taking Armour (x1.5grains) successfully for quite a few months now. I love it!

I always have quite small, short periods. They never give me many problems and I don't experience cramps.

However, I am now bleeding heavily and have had 2 periods this month. Has anyone had anything similar happen?

It's a little worrying to me and unusual.

I had wondered if I needed to up my dose and perhaps it is my body telling me it is still Hypo?

Thanks for reading, folks!


7 Replies

  • Hi Purr, being hypo means anything can be off balance. Now you are successfully treating your thyroid your reproductive system hormones are probably working better and need time to settle down into a correct rhythm etc. All your hormones are interrelated and the system is delicately balanced. You probably need to wait a few months to see if it settles down. My daughter, before starting treatment, had very few periods and then on treatment (NDT & T3) she has regular monthly periods. She has started using Agnus Castus recently for her painful breasts and has has 2 periods in a few weeks so you can see how delicate the system is and is easily upset. She has even recently experienced late periods after going to the chiropractor! I think you should judge your need for more medication on how you actually feel and one hopes that the period problem will settle down.

    Don't take my word as gospel, it's just my opinion.


  • Hiya Valerie,

    Thank you for your mail. Yes, I think I panicked a bit yesterday. So unusual for me, that it frightened me a little. It has all calmed down today. I drank copious amounts of nettle tea and it seemed to do the trick. I feel like you're correct in saying that my hormones are settling down. Perhaps readying my body for becoming a more fertile, healthy person. At least that's what I'm going with!

    Have a nice day,


  • I too am one 1.5 grains of amour and this is my first month of being on it. When my period came last week it appeared the same tbh, perhaps longer spotting before actually bleeding (I am going through perimenopause) but on Saturday I experienced agonising cramps. I used to suffer these in my teens, and then about 2003- 2010 which I believe was the hormone shift that begins perimenopause. I was 30 at the time and early menopause runs in my family. Anyway I haven't had cramps for quite some time and I reckon it was the armour shifting my hormones about, almost like going back in time a bit. Not good in this respect though :-/ however other things come good such as a learning of feeling cold and fatigue. These are intermittent instead of constant now so I guess things are moving in the right direction. I will be upping my dose in one more week but this is because my tiredness and being cold are still there along with other symptoms albeit getting better. That is unless they disappear this week. I guess it's all a bit of a waiting game for us isn't it :)

  • Learning should have read lessening. Oops

  • Hiya Femme,

    Many thanks for your mail. I too feel like I was almost going back in time, period-wise. I have not had heavy bleeding like that since my teenage-hood. I think I will up my dose also and see how I feel.

    Yes, thank goodness for least we are moving in a positive direction! Good luck with your dosage change.


  • Sounds like you are doing well on NDT otherwise which gives me hope, I am certainly no expert and basically a novice, but I would only up the NDT if the other symptoms you first took this for are still there, I believe the bleeding is a side issue relating to the hormone fluctuations as your body gets back on track, if everything else is ok, upping the armour may make things worse? just a thought. If you are upping for the other reasons though, good luck with the dose change, and heres to better health ! :-)

  • I was nearly through the menopause, nearly 9 months without a period, when investigations on my thyroid started. I had a FNA and 5 days later had a very, very heavy period. Six days after having the right lobe removed for suspected cancer, it was follicular variant papillary cancer, and I had another very, very heavy period. A few weeks later I had another period and then 10 days later had another one. All very, very heavy with excessive flooding and slight cramps. I have been referred to an endocrinologist by my endocrine surgeon for further investigations. I only take 75mcg Levothyroxine.will Armour or NDT help me?

You may also like...